Alert archive / Illinois / Flash Flood Warnings in 1996
Flash Flood Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 8, 1996, 5:01 AM CDT for Cumberland County, Jasper County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 1996, 5:01 AM CDT (10:01 UTC)
- Expired
- May 8, 1996, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Cumberland County, IL, Jasper County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 081002 FFWSPI ILC033-035-079-081300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 501 AM CDT WED MAY 8 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 800 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST ILLINOIS ...CRAWFORD COUNTY ...JASPER COUNTY IN EAST CENTRAL ILLINOIS ...CUMBERLAND COUNTY AT 457 AM CDT...DOPPLER RADAR INDICATED HEAVY RAINFALL OVER CUMBERLAND...JASPER AND CRAWFORD COUNTIES OVER THE PAST COUPLE OF HOURS. RAINFALL RANGED FROM 1/4 OF AN INCH UP TO 1 1/2 INCHES IN SOME LOCATIONS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE AREA THIS MORNING tDUMPING ADDITIONAL RAINFALL ON ALREADY SOAKED SOILS...SO IF FLOODING APPROACHES YOUR AREA MOVE TO HIGHER GROUND IMMEDIATELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. $$ BYRD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 8, 2:03 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 8, 2:03 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 AM CDT WED MAY 8 1996 AS OF 145 AM...88D INDICATING A LARGE AREA OF RWS AND TRWS ACROSS WC IL. THE PCPN WAS W OF A PIA TO SPI LINE WITH THE HEAVIEST RAINS ACROSS SCOTT AND MORGAN COUNTIES AT THIS TIME. SCOTT CO SHERIFF/S OFFICE REPORTS THAT THE DITCHES ARE FULL ACROSS SRN PTNS OF THE CO. SO IT LOOKS LIKE MCS ERNIE IS FORMING PRACTICALLY OVERHEAD...SO CAN EXPECT HVY RAINFALL ACROSS THE NRN PTNS OF CWA THIS MORNING. THO THERE IS STILL THE POSSIBILITY OF AN MCS FORMG OVR NRN KS/SRN NE THIS MORNG... AS THERE IS SOME DEVELOPMENT VSBL ON SATELITE AS OF 0615Z PICTURE... WHICH COULD ZAP SOME OF THE ENERGY FROM CURRENT COMPLEX OVR NERN MO/ WC IL. MEANWHILE...BEST THREAT OF SVR WX WILL NOT BE TILL TONIGHT PER DAY1 OUTLOOK FROM SPC. FFG NUMBERS FOR OUR CWA ARE IN THE 1.0 TO 2.3 INCH RANGE...SO I FEEL THAT A FFA SHOULD BE ISSUED FOR C IL TODAY AND TONIGHT. AS FOR TEMPS TOD,AY...WITH WF MOVG TO N OF CWA BELIEVE TEMPS WILL RISE INTO THE MID 70S TO AROUND 80. PIA 77/58 +6 SPI 79/60 +5 DEC 78/59 +5 CMI 77/58 +5 SERN IL 81/62 53 BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:20 AM CDT | Flash Flood Warning | ILX | Cass, Schuyler | 3 hr |
| May 8, 4:20 AM CDT | Flash Flood Warning | ILX | Christian, Sangamon | 3 hr |
| May 8, 5:01 AM CDT | Flash Flood Warning | ILX | Crawford | 3 hr |
| May 8, 7:30 AM CDT | Flash Flood Warning | ILX | Cass, Sangamon, Schuyler | 4 hr |
| May 8, 8:03 AM CDT | Flash Flood Warning | ILX | Crawford, Jasper | 3 hr |
| May 8, 8:03 AM CDT | Flash Flood Warning | ILX | Cumberland, Effingham | 3 hr |
| May 8, 9:42 AM CDT | Flash Flood Warning | ILX | Logan, Menard | 2 hr |
| May 8, 10:59 AM CDT | Flash Flood Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon, Schuyler | 5 hr |
| May 8, 10:59 AM CDT | Flash Flood Warning | ILX | Fulton | 5 hr |
| May 8, 10:59 AM CDT | Flash Flood Warning | ILX | Logan | 5 hr |
| May 8, 12:03 PM CDT | Flash Flood Warning | ILX | Champaign, Douglas, Macon, Moultrie, Piatt | 3 hr |
| May 8, 12:49 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Shelby | 41 min |
| May 8, 1:12 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 33 min |
| May 8, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 41 min |
| May 8, 1:37 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham | 38 min |
| May 8, 1:50 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Jasper | 25 min |
| May 8, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Richland | 30 min |
| May 8, 2:47 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 43 min |
Nearby
Flash Flood Warnings in Illinois, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.